Missouri, 2006Flash Flood in Missouri, July 10, 2006
July 10, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 5:40 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 10, 5:40 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON JUL 10 2006
.UPDATE...
SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE PAST FEW HOURS FROM
EASTERN KANSAS TO THE EASTERN OZARKS AS THE LOW LEVEL JET VEERED.
THE CONVECTION DEVELOPED ALONG AN AXIS OF ISENTROPIC ASCENT AND
THETA-E ADVECTION. THIS ACTIVITY WILL TRANSITION GRADUALLY EASTWARD
PRODUCING LOCALLY HEAVY RAINFALL. RAIN POTENTIAL HAS DIMINISHED
ACROSS FAR SOUTHWEST MISSOURI THIS MORNING AND WILL ADJUST FORECAST
GRIDS BASED ON RADAR TRENDS.
FOSTER
&&
.DISCUSSION...
A LARGE CONVECTIVE CLUSTER WAS TRACKING ACROSS CENTRAL KANSAS EARLY
MONDAY IN ADVANCE OF A SHORTWAVE MOVING OUT OF THE HIGH PLAINS.
CLOUD TOPS HAD WARMED AND LIGHTNING DECREASED HAVE DECREASED SINCE
06Z. CONVECTION WAS YET TO DEVELOP ACROSS THE OZARKS REGION. HOWEVER
RUC MODEL ANALYSIS SHOWED 850 MB INSTABILITY INCREASING FROM
SOUTHERN KANSAS TO NORTHERN ARKANSAS COINCIDING WITH AN AXIS OF
MOISTURE CONVERGENCE. THE LOWER ATMOSPHERIC COLUMN HAS MOISTENED
CONSIDERABLY OVER THE PAST 24 HOURS WITH PRECIPITABLE WATER VALUES
OF 1.8 ON THE 00Z SGF SOUNDING.
ISENTROPIC ASCENT AND THETA-E ADVECTION WILL INCREASE THROUGH THE
MORNING AS THE SHORTWAVE TO THE WEST TRANSLATES EAST NORTHEAST. WITH
DEEP MOISTURE NOW IN PLACE...ELEVATED CONVECTION SHOULD DEVELOP
DURING THE MORNING AS THE LOW LEVEL JET BECOMES ESTABLISHED THEN
VEERS. 850 DEWPOINTS IN EXCESS OF 15 DEGREES AND DEEP WARM CLOUD
LAYER WILL SUPPORT EFFICIENT RAIN PRODUCERS. EVOLUTION OF CONVECTION
SOMEWHAT IN QUESTION DURING THE DAY DUE TO CONVECTIVE DEBRIS. IT
APPEARS THE AIRMASS WILL HAVE THE OPPORTUNITY RECOVER OVER SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI THIS AFTERNOON AS MORNING CONVECTION
PUSHES OFF TO THE NORTHEAST. ANY SUNSHINE WILL QUICKLY WARM THE
BOUNDARY LAYER WHILE SURFACE DEWPOINTS APPROACH 70 DEGRES. THIS
WOULD YIELD SURFACE BASED CAPES AROUND 1500 J/KG. WHILE DEEP LAYERED
SHEAR WILL NOT BE IMPRESSIVE IT COULD BE SUFFICIENT FOR ORGANIZED
MULTI-CELL STORMS AND THE POSSIBILITY OF AN ISOLATED SEVERE STORM.
ACTIVITY WILL CONTINUE INTO TONIGHT AS THE SHORTWAVE LIFTS INTO THE
UPPER MIDWEST AND A SURFACE BOUNDARY SAGS SOUTHWARD INTO THE EASTERN
PLAINS. CONVECTION WILL BE ENHANCED OVERNIGHT AS THE LOW LEVEL JET
STRENGTHENS. THE NOSE OF THIS JET AND RESULTANT MASS CONVERGENCE IS
PROGGED TO BE FOCUSED SOMEWHERE ACROSS CENTRAL MISSOURI.
MODELS DIFFER ON THE FRONTAL PROGRESSION TUESDAY AND WEDNESDAY AS
THE SHORTWAVE EXITS OFF TO THE NORTHEAST. WILL LEAN TOWARD THE WRF
MODEL SOLUTION WHICH STALLS THE SURFACE BOUNDARY TO OUR WEST. VERY
MOIST AND MODERATELY UNSTABLE AIRMASS COUPLED WITH AMPLE LOW LEVEL
CONVERGENCE SHOULD SUPPORT SCATTERED TO NUMEROUS CONVECTION. THE
POTENTIAL EXISTS FOR STRONGER SURFACE HEATING TUESDAY THUS MORE
UNSTABLE. HOWEVER SHEAR PROFILES ARE PROGGED TO BE RATHER WEAK. THE
CHANCE OF CONVECTION WILL CONTINUE INTO WEDNESDAY BUT WITH LESSER
COVERAGE DUE TO THE LACK OF UPPER LEVEL SUPPORT.
THE GFS AND WRF MODELS IN AGREEMENT IN BRINGING ANOTHER SHORTWAVE
INTO THE REGION THURSDAY. UNCERTAINTY EXISTS ON THE EVOLUTION OF
THIS SYSTEM SO JUST HAVE LOW RAIN CHANCES GOING FOR THURSDAY.
AN UPPER RIDGE IS PROGGED TO BUILD OVER THE REGION LATE WEEK INTO
THE WEEKEND BRINGING A PERIOD OF HOT AND HUMID WEATHER TYPICAL OF
MID SUMMER.
FOSTER
&&
.AVIATION...
BROKEN TO OVERCAST VFR CEILINGS ALONG WITH SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE THE RULE THROUGH TONIGHT. LOCALIZED MVFR
CEILINGS AND VISIBILITIES LESS THAN 5 MILES WILL OCCUR IN THE
HEAVIER SHOWERS. THE ACTIVITY WILL BE CONCENTRATED TO THE NORTH AND
EAST OF THE JOPLIN AND SPRINGFIELD TERMINALS THIS MORNING WITH
INCREASING CHANCES OF STORMS IN THE VICINITY LATER THIS AFTERNOON
AND EVENING.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jul 10, 5:00 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT MON JUL 10 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND WIND
GUSTS TO 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE MISSOURI OZARKS
AND SOUTHEAST KANSAS THROUGH TONIGHT.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE PLAINS TODAY AND
INTERACT WITH A VERY MOIST AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS THIS MORNING
ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
DUE TO LIMITED INSTABILITY AND WEAK VERTICAL WIND SHEAR...SEVERE
STORMS ARE NOT EXPECTED THIS MORNING. THE AIRMASS WILL BECOME
MORE UNSTABLE LATER TODAY SUPPORTING A FEW STRONG TO POSSIBLY
SEVERE THUNDERSTORMS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER RELATIVELY DRY
SOILS ACROSS THE REGION WILL LIMIT THE RISK OF FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FROM TUESDAY THROUGH
THURSDAY. THE RISK FOR ORGANIZED SEVERE THUNDERSTORMS REMAINS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Flash Flood, Howell
- When
- July 10, 7:07 AM CST to 10:00 AM CST
- Where
- Howell County, 1 mi S of White Church
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
A car was washed off of a road while driving through a flooded area. No injuries occurred from this episode that took place near the intersection of Highway 17 and Highway W.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522745.